It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-15-2013, 03:23 AM   #1
Junior Member
(female)
 
Join Date: Nov 2010
Location: uk
Posts: 37
sara89251 HB User
Why does this happen with alcohol, is it cause for concern?

hi,
I have been diagnosed with tachycardia and also a thickening on one of my valves. My frequent problems are : heart racing, leg weakness and aching, dizziness, breathlessness, fatigue, arm weakness and pain, back pain, abdominal pain.
The type of tachycardia I have, they told me it isn't harmful. If i have even a small amount of alcohol I start getting really hot and sweat and my heart pounds very fast, I also sometimes get pain behind my ear and jaw. Last night i had a small amount of wine and I woke up and 4 in the morning burning up and my heart was going like mad.
Why does this happen with alcohol, is it cause for concern?I am also on a low dose of beta blockers I can't say they have helped much though.
I'm 27 F Healthy weight
thanks.

 
Reply With Quote
Old 02-15-2013, 10:54 AM   #2
Veteran
(male)
 
Join Date: Apr 2009
Location: Newcastle, Australia
Posts: 484
Vyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB User
Re: Why does this happen with alcohol, is it cause for concern?

Alcohol speeds up the heart rate, so alcohol will obviously make your tachycardia worse.
Give the alcohol a miss for a while and see what happens.

 
Reply With Quote
Sponsors Lightbulb
   
Old 02-15-2013, 10:56 AM   #3
Veteran
(male)
 
Join Date: Apr 2009
Location: Newcastle, Australia
Posts: 484
Vyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB UserVyking HB User
Re: Why does this happen with alcohol, is it cause for concern?

Alcohol is a frequent trigger of tachycardia.
Give the alcohol a miss for a while and see what happens.
If the beta blockers aren't helping, tell your doc and have the dosage upped.

Last edited by Vyking; 02-15-2013 at 10:58 AM.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:56 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!